Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 277, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 30, 2007, 3:32 PM EDT for Tioga County, Pennsylvania. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 30, 2007, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:32 PM EDT | TSTM WND DMG | 5 S Blossburg, PA | TREES AND WIRES DOWN ACROSS LIBERTY TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 301932
SVRCTP
PAC117-302000-
/O.NEW.KCTP.SV.W.0277.070830T1932Z-070830T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLOSSBURG...OR 11
MILES WEST OF CANTON...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OGDENSBURG AROUND 345 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE
ROAD 14.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4156 7695 4156 7696 4155 7697 4155 7713
4155 7714 4161 7721 4173 7702 4161 7686
TIME...MOT...LOC 1932Z 317DEG 14KT 4159 7703
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:50 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 30, 2:50 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU AUG 30 2007 .SYNOPSIS... A WEAK COLD FRONT MOVING THROUGH THE LOWER GREAT LAKES THIS MORNING WILL PUSH TO THE SOUTH AND EAST THROUGH MOST OF PENNSYLVANIA BY NIGHTFALL. COOLER AIR WITH COMFORTABLE HUMIDITY WILL THEN REPLACE OUR CURRENTLY HUMID AIRMASS FOR ALL OF THE UPCOMING LABOR DAY WEEKEND. && .NEAR TERM /THROUGH 10PM TONIGHT/... SCATTERED STORMS HAVE FIRED IN WEAK CONVERGENCE AHEAD OF FRONTAL BOUNDARY. SOME PULSING TO NEAR SEVERE LEVELS GIVEN MODERATE CAPE. WITH RIBBON OF MODERATE PWATS ALONG FRONTAL ZONE WILL LIKELY HAVE AN ACTIVE EVENING WITH SEVERAL HOURS OF MARGINAL STORMS TO INTERROGATE ON RADAR. && .SHORT TERM /LATE TONIGHT AND FRIDAY/... SHOWERS AND ANY THUNDERSTORMS SHOULD DWINDLE QUICKLY THIS EVENING WITH LOSS OF LATE AUGUST HEATING. ANY BRIEF CLEARING TONIGHT...ESPECIALLY IN THE NORTH...WILL MOST LIKELY LEAD TO MORE STRATUS AND FOG ON FRIDAY MORNING. AFTER SUNRISE...WE SHOULD GET THE VERY DRY AIR ALOFT TO MIX DOWN AND BRING A MOSTLY SUNNY AFTERNOON. LEFT IN A LINGERING 30 POP FOR THE SERN COUNTIES FRI MORNING...AS GFS AND RELATED RSM MEMBERS OF THE 21Z SREFS WANT TO SLOW THE FRONT AS IT REACHES MD/DE. THIS SEEMS PLAUSIBLE...BUT DO NOT WANT TO TOTALLY BUY OFF ON THAT JUST YET...AS THE DOME OF HIGH PRESSURE MOVING IN FROM THE UPPER GREAT LAKES IS FAIRLY HEALTHY FOR LATE AUGUST AT 1027-1028MB/HPA. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A PERIOD OF DRY LATE-SUMMER WEATHER WILL BE IN STORE FOR FRIDAY NIGHT ONWARD. SATURDAY WILL FEATURE CLEAR SKIES WITH TEMPERATURES NEAR NORMAL. DEWPOINTS WILL DROP INTO THE 40S MAKING FOR A PLEASANT WEEKEND. IT SHOULD BE A GOOD WEEKEND TO GET AT THOSE OUTDOOR PROJECTS. DAILY MINIMUM AND MAXIMUM TEMPERATURES THROUGH THE PERIOD ARE FORECAST TO BE WITHIN A FEW DEGREES OF SEASONAL NORMALS. RETURN FLOW AROUND HIGH PRESSURE WILL BEGIN TO FUNNEL MOISTURE NORTH INTO THE LOWER OHIO VALLEY LATER MONDAY. A WEAK COLD FRONT MAY APPROACH PA FROM THE NORTH ON TUESDAY...BUT ANY WIDESPREAD SHOWER ACTIVITY FOR THE CWA SHOULD HOLD OFF UNTIL AFTER THIS FORECAST PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDS WITH SCT MVFR CIGS THROUGH THIS EVENING AS SURFACE COLD FRONT CROSSES CENTRAL PA WITH SCATTERED TSRA. SHEAR IS WEAK BUT WIND GUSTS TO 40 KTS CAN BE ENCOUNTERED AT THE SFC WITH SOME OF THE STRONGER PULSE STORMS THROUGH 00Z TONIGHT. ANY CLEARING TONIGHT WILL YIELD ADDITIONAL FOG AND STRATUS SIMILAR TO THE PAST FEW MORNING WITH MVFR AND LCL IFR VSBYS...DIMINISHING BY 16Z FRI. REMAINDER OF THE PERIOD WILL FEATURE VFR CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE WEEKEND. THE ONLY EXCEPTION WILL BE SOME AREAS OF EARLY MORNING VALLEY FOG EACH DAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...DANGELO/GARTNER AVIATION...DEVOIR
Hazardous weather outlook, Aug 30, 2:57 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EDT THU AUG 30 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-310700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 257 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 30, 2:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT THU AUG 30 2007 PAZ037-301915- TIOGA- 210 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ADDISON TO 8 MILES WEST OF WELLSBORO...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 215 PM...KEENEYVILLE AROUND 225 PM...WELLSBORO AROUND 230 PM...TIOGA JUNCTION...LAWRENCEVILLE...TIOGA...MORRIS AROUND 245 PM...TIOGA AROUND 250 PM AND MANSFIELD AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| Aug 30, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Aug 30, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
| Aug 30, 3:47 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Aug 30, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Aug 30, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 60 min |
| Aug 30, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 56 min |
| Aug 30, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 37 min |
| Aug 30, 5:18 PM EDT | Tornado Warning | CTP | Blair | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.